Hail, Pawnee
- When
- April 27, 1:10 PM CST
- Where
- Pawnee County, Pawnee
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.330, -96.800
A few severe thunderstorms occurred over Pawnee and Osage Counties during the afternoon of the 27th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A few severe thunderstorms occurred over Pawnee and Osage Counties during the afternoon of the 27th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 27, 12:18 PM CST, 52 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
118 PM CDT MON APR 27 2009
...UPDATE...
.DISCUSSION...
ISSUED A SHORT WIND ADVISORY FROM ROUGHLY MCALESTER TO SALLISAW TO
ROGERS...WITH MESONET OBSERVATIONS SHOWING SOME GUSTINESS FROM THE
DYING MCS IN SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. STIGLER
MESONET HAS BEEN GUSTING ABOVE 40 FOR ABOUT AN HOUR...WITH SOME
GUSTS GETTING VERY CLOSE TO HIGH WIND WARNING LEVELS...AND NO SIGN
OF REAL DECREASE. WILL MONITOR FOR POSSIBLE UPGRADES TO HIGH WIND
WARNING BEFORE THE WIND THREAT FINALLY DECREASES.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR OKZ049-OKZ053-OKZ072-
OKZ073-OKZ074-OKZ075-OKZ076.
WIND ADVISORY UNTIL 4 PM MONDAY FOR OKZ069-OKZ070-OKZ072-OKZ073-
OKZ074.
AR...FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
WIND ADVISORY UNTIL 4 PM MONDAY FOR ARZ001-ARZ010.
&&
SHORT TERM...22
LONG TERM....05HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
123 PM CDT MON APR 27 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
123 PM CDT MON APR 27 2009
...SCATTERED SEVERE STORMS AND HEAVY RAIN RISK THROUGH TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...EARLY THIS AFTERNOON.
FLASH FLOOD.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS AFTERNOON.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...A LINE FROM MCALESTER TO SALLISAW TO ROGERS.
ONSET...ONGOING WITH A DECREASE EXPECTED BY 4 PM.
DISCUSSION...
THUNDERSTORMS ARE DEVELOPING...AND WILL CONTINUE TO
DEVELOP...ALONG AND AHEAD OF A COLD FRONT THAT WILL SWEEP ACROSS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THE DAY AND
OVERNIGHT TONIGHT. UNSTABLE CONDITIONS EXIST ACROSS THE
REGION...AND AS A RESULT...SEVERE THUNDERSTORMS WILL BE POSSIBLE.
THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.
IN ADDITION...SHOWERS AND SCATTERED THUNDERSTORMS...FROM THE
REMNANTS OF AN OVERNIGHT THUNDERSTORM COMPLEX IN NORTH TEXAS...WILL
CONTINUE ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THROUGH
MUCH OF THE REMAINDER OF THE AFTERNOON AND EVENING. STRONG
WINDS...WITH GUSTS ABOVE 40 MPH...WILL CONTINUE ALONG THE NORTHERN
EDGE OF THE DECAYING COMPLEX THROUGH MID AFTERNOON ACROSS A
LOCALIZED AREA STRETCHING FROM ROUGHLY MCALESTER TO SALLISAW TO
ROGERS ARKANSAS.
DURING THE EVENING AND OVERNIGHT...THE THUNDERSTORMS DEVELOPING
ALONG THE COLD FRONT WILL ALSO SWEEP INTO SOUTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS...ADDING TO THE HEAVY RAIN AND FLASH FLOOD
POTENTIAL. WIDESPREAD RAINFALL TOTALS IN THE 1 TO 3 INCH RANGE WILL
BE LIKELY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. A FLASH FLOOD
WATCH HAS BEEN ISSUED FOR MOST OF SOUTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS THROUGH TONIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY...HIGH WIND POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES REMAIN IN THE FORECAST THROUGH MID-WEEK...AS
THE COLD FRONT LIFTS BACK NORTH AS A WARM FRONT. THIS BOUNDARY
SHOULD PUSH BACK SOUTH AGAIN AS A COLD FRONT BY THURSDAY
NIGHT...WITH THUNDERSTORM CHANCES FOCUSING SOUTH OF THE AREA ON
FRIDAY. THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST FOR THE
WEEKEND...ALTHOUGH UNCERTAINTY IN THE PLACEMENT OF SURFACE
BOUNDARIES LEADS TO A LOW CONFIDENCE LEVEL.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1217 PM CDT MON APR 27 2009
OKZ070-072-074-076-271800-
HASKELL OK-LE FLORE OK-MUSKOGEE OK-SEQUOYAH OK-
1217 PM CDT MON APR 27 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN MUSKOGEE AND SEQUOYAH
IN SOUTHEAST OKLAHOMA
HASKELL AND NORTHERN LE FLORE
AT 1215 PM CDT...STRONG OUTFLOW WINDS OF 40 TO 50 MPH WERE OCCURRING
ALONG THE NORTHERN EDGE OF A LARGE AREA OF SHOWERS AND THUNDERSTORMS
THAT COVERED MUCH OF SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
A LARGE PORTION OF SOUTHEASTERN MUSKOGEE...SEQUOYAH...HASKELL AND
NORTHERN LE FLORE COUNTIES WILL BE AFFECTED BY THESE HIGH WINDS
THROUGH 100 PM CDT.
LAT...LON 3509 9535 3516 9535 3556 9529 3557 9446
3545 9444 3512 9444
TIME...MOT...LOC 1715Z 214DEG 32KT 3521 9508The Tulsa radar (KINX), 112 km away, was scanning. The volume nearest the first event began at 19:10 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2009Every state in 2009This day in weather historyWarnings in Oklahoma, April 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 167797, 167798.